Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
241 Posts
Discussion Starter · #1 ·
Someone recently told me that taking birth control pills will help your IBS and lessen the pain as well as stop spasms. Anyone know if this is true? I am derperate to try anything!! HELP!
 

·
Registered
Joined
·
4,034 Posts
It might help. If your cycle has anything to do with your IBS it might help with the whole hormone thing. I'm on the pill. I'm not sure if it has helped but it HAS helped with period pain, and the bad gas i had the day my period was due. IT can't help to try it!Go for it and see from there. I'm on microgynon.
 

·
Registered
Joined
·
4,034 Posts
It might help. If your cycle has anything to do with your IBS it might help with the whole hormone thing. I'm on the pill. I'm not sure if it has helped but it HAS helped with period pain, and the bad gas i had the day my period was due. IT can't help to try it!Go for it and see from there. I'm on microgynon.
 

·
Registered
Joined
·
6 Posts
I have been on birth control pills for 6 years and have just recently worked out that they are the cause of making my ibs worse then usual. I have tried about 8 types and none are better than others. I now can no longer take the pill and feel much better for it. My specialist told me 1 in 20 women have this problem but do not realise that the pill is making things worse for their ibs.When I was on the pill I was depressed and would cry at the drop of a hat, my D and C was worse and I generally felt quite lousy.I think its great if you feel better from being on the pill. I envy that!!!!
 

·
Registered
Joined
·
6 Posts
I have been on birth control pills for 6 years and have just recently worked out that they are the cause of making my ibs worse then usual. I have tried about 8 types and none are better than others. I now can no longer take the pill and feel much better for it. My specialist told me 1 in 20 women have this problem but do not realise that the pill is making things worse for their ibs.When I was on the pill I was depressed and would cry at the drop of a hat, my D and C was worse and I generally felt quite lousy.I think its great if you feel better from being on the pill. I envy that!!!!
 

·
Registered
Joined
·
2,847 Posts
I think that if you have "D" it might be more helpful, but if you have "C" it might make it worse. I became very "C" and had more spasms while on the pill (in fact, that is when I was diagnosed with IBS), but that was years ago, when the dosage was probably higher. Frankly, if I had it to do over, I would have not taken the pill and tried a different method - anything but oral. But, that's just me.
 

·
Registered
Joined
·
2,847 Posts
I think that if you have "D" it might be more helpful, but if you have "C" it might make it worse. I became very "C" and had more spasms while on the pill (in fact, that is when I was diagnosed with IBS), but that was years ago, when the dosage was probably higher. Frankly, if I had it to do over, I would have not taken the pill and tried a different method - anything but oral. But, that's just me.
 

·
Registered
Joined
·
176 Posts
I'm Ibs-D and the pill made it worse in my case. I just started the depo-provera shot after having my second son and that seems to be helping out alot. I think it justvaries from person to person.
 

·
Registered
Joined
·
176 Posts
I'm Ibs-D and the pill made it worse in my case. I just started the depo-provera shot after having my second son and that seems to be helping out alot. I think it justvaries from person to person.
 

·
Registered
Joined
·
1,781 Posts
I've been both a D-type, C-type and D/C-type and my bc pills have neither helped it nor made it worse. As with everything with IBS, everyone's different, so it may help you. It's certainly something I would discuss with my doc if I were you.
 

·
Registered
Joined
·
1,781 Posts
I've been both a D-type, C-type and D/C-type and my bc pills have neither helped it nor made it worse. As with everything with IBS, everyone's different, so it may help you. It's certainly something I would discuss with my doc if I were you.
 
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top